Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 3, 2004, 11:00 PM MST for Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2004, 11:00 PM MST (06:00 UTC)
- Expired
- Mar 3, 2004, 11:30 PM MST
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS55 KABQ 040600 SVRABQ NMC041-040630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 PM MST WED MAR 3 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1130 PM MST * AT 1055 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CAUSEY...OR ABOUT 20 MILES SOUTHEAST OF PORTALES...MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES EAST OF ARCH AT 1110 PM MST SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3389 10333 3377 10306 3431 10304 3430 10331 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:00 PM MST, 2 hours earlier.
Area forecast discussion, Mar 3, 9:00 PM MST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MST WED MAR 3 2004 .UPDATE...UPDATED ZFP TO ADD THUNDERSTORMS TO THE OVERNIGHT FORECAST FOR SOME OF THE SOUTHEAST AND EAST CENTRAL PLAINS COUNTIES AS WELL AS THE LOWER GILA. OTHERWISE FEW CHANGES NECESSARY AND WILL CONTINUE WITH WINTER HIGHLIGHTS AS PREVIOUSLY ISSUED. .PREV DISCUSSION 224 PM MST WED MAR 3 2004.... WHERE/S THE PRECIP...YOU ASK. HAVE TO ADMIT...WE HAVE BEEN TALKING THIS SYSTEM TO NEAR DEATH FOR THE PAST SEVERAL DAYS NOW. HOWEVER...CONFIDENCE HIGH THAT OUR AREA WILL SEE ANOTHER WIDESPREAD PRECIPITATION EVENT UNFOLD ACROSS THE AREA LATER TONIGHT INTO THURSDAY. TRANSITION DAY FRIDAY...THEN DRY AND WARMER OVER THE WEEKEND. UPPER LOW CROSSING THE NRN GULF OF CALIF FCST TO LIFT E THEN NEWD TONIGHT BEFORE OPENING UP AND PASSING OVER SOUTH CENTRAL AND SOUTHEAST NEW MEXICO ON THURSDAY. 120+ KNOT JET MAX EMERGED FROM THE BASE OF THIS LOW EARLIER THIS MORNING ACCORDING TO 300 MB PLOT DATA. AS A RESULT LITTLE IF ANY FURTHER DIGGING ANTICIPATED NEXT SEVERAL HOURS AND THIS VERIFIED IN SATELLITE DATA. UPSTREAM SHORT-WAVE DROPPING SEWD ACROSS THE PACIFIC NORTHWEST WILL PROVIDE THE LONG AWAITED KICK...AND SYSTEM SHOULD BEGIN TO ACCELERATE NEWD AFTER MIDNIGHT TONIGHT. MODEL CONSENSUS IS FOR 500 MB LOW TO TRACK FROM VICINITY OF NM BOOTHEEL 12Z THURSDAY TO NORTHERN TEXAS PANHANDLE BY 00Z FRIDAY....WHILE 700 MB LOW TRACKS FROM SW NEW MEXICO TO OK PANHANDLE/SW KANSAS DURING THE SAME PERIOD. GFS INITIALLY HAS THE 500 MB LOW FARTHEST SOUTH...BUT ENDS UP BEING THE FASTEST AND FARTHEST NORTH LIFTING THE LOW NEWD ON THURSDAY. META AND NGM REASONABLY CLOSE AND SLIGHTLY SLOWER...FARTHER SOUTH THAN GFS. EITHER WAY...GOOD UPWARD VERTICAL MOTION FIELDS INDICATED ACROSS SOUTHERN AREAS EARLY TONIGHT BENEATH STRONG UPPER DIFLUENCE. AXIS OF BEST UVV SHIFTS NORTHWARD BETWEEN 06Z-15Z THURSDAY. CONTRIBUTING TO OVERALL LIFTING WILL BE LOW LEVEL UPSLOPE FLOW... WHICH IS GOOD BUT NOT GREAT. WOULD LIKE TO SEE IT STRONGER AND DEEPER...OF COURSE. AT THE VERY LEAST...700 MB LOW POSITIONED BETWEEN LAS VEGAS AND TUCUMCARI BY MIDDAY THURSDAY WILL MAINTAIN AN EASTERLY COMPONENT ALONG/EAST OF THE SANGRE DE CRISTO MOUNTAINS SOUTHWARD TO THE SANDIAS FOR FIRST PART OF THE DAY WHICH WILL BE MORE CRUCIAL PERIOD FOR HEAVY SNOW ACROSS THE NORTHEAST QUARTER. OTHER AREAS OF CONCERN FOR HEAVY SNOW WILL BE ALONG THE EAST SLOPES OF THE JEMEZ AND THE SOUTHWEST MOUNTAINS. FORMER DUE TO FAVORABLE UPSLOPE PATTERN AND LATTER DUE TO POTENTIAL FOR CONVECTIVE SNOW BANDS THAT COULD PRODUCE 1-2 INCHES PER HOUR TONIGHT. THE ONE NEGATIVE ELEMENT CONCERNING THIS UPCOMING STORM IS THE LACK OF COLD AIR. WE THINK THAT ONCE SNOW BEGINS EAST SLOPES OF THE SANGRES SOUTHWARD TO SANDIAS/MANZANOS LATE TONIGHT INTO EARLY THURSDAY IT SHOULD STAY ALL SNOW AS THE ENTIRE COLUMN COOLS MIDDAY INTO THE AFTERNOON. 700 MB TEMPS ARE EXPECTED TO HOVER IN THE -3C RANGE. AS A RESULT..THERE IS GOING TO BE A SHARP EAST-WEST GRADIENT OF HEAVY SNOW ACROSS THE NORTHEAST HIGHLANDS. HAVE KEPT THE FAR NORTHEAST PLAINS AND GUADALUPE COUNTY IN THE ADVY TO ACCOUNT FOR WESTERN AREAS. COULD BE A TRANSITION BACK TO A RN/SN MIX IN THIS REGION DURING THE AFTERNOON. PRECIP TAPERING OFF BUT NOT COMPLETELY ENDING FROM WEST TO EAST THURSDAY NIGHT. TRAILING SHORT-WAVE FOR LOW POPS NORTH AND WEST ON FRIDAY ALONG WITH BREEZY TO WINDY CONDITIONS AREAWIDE. THEN DRY AND WARMER FOR THE WEEKEND. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 032/043 024/043 022 41452 GALLUP.................... 029/041 022/043 016 41773 GRANTS.................... 029/039 021/045 017 41783 GLENWOOD.................. 032/045 031/055 026 41882 CHAMA..................... 022/034 015/034 012 41573 LOS ALAMOS................ 028/033 021/042 018 41792 RED RIVER................. 024/032 013/032 010 41693 TAOS...................... 028/036 020/039 017 41583 SANTA FE.................. 030/037 022/041 019 41792 SANTA FE AIRPORT.......... 032/040 024/044 021 41792 ESPANOLA.................. 030/040 025/046 022 41682 ALBUQUERQUE HEIGHTS....... 036/046 030/048 028 41882 ALBUQUERQUE VALLEY........ 035/047 031/049 029 41782 ALBUQUERQUE FOOTHILLS..... 033/041 028/046 026 41892 ALBUQUERQUE WEST MESA..... 035/046 029/048 027 41782 SOCORRO................... 036/048 030/055 027 41771 SANDIA PARK/CEDAR CREST... 030/035 023/042 020 41892 MORIARTY/ESTANCIA......... 029/037 025/045 022 41892 CARRIZOZO................. 035/046 025/050 022 41771 RUIDOSO................... 032/045 023/045 020 41881 RATON..................... 027/037 020/043 018 41593 LAS VEGAS................. 028/035 023/040 022 41793 ROY....................... 032/038 024/045 022 41593 CLAYTON................... 035/040 026/045 024 41593 SANTA ROSA................ 036/040 029/051 026 41893 TUCUMCARI................. 039/044 029/054 027 41793 FORT SUMNER............... 038/048 031/055 028 41892 CLOVIS.................... 042/051 031/055 027 41893 PORTALES.................. 042/051 031/056 028 41893 ROSWELL................... 043/057 034/060 031 41871 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TNGT THRU THU NMZ004-005-010-011- SNOW ADVISORY TNGT THRU THU NMZ002-003-006>008-012-014-016-017- && 99
Hazardous weather outlook, Mar 3, 6:00 AM MST, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST WED MAR 3 2004 NMZ001>021-026-041300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MST WED MAR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THE LEADING BAND OF SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL GRADUALLY EXIT TO THE EAST BY AROUND MID DAY AS THE CENTER OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE BOOT HEEL FROM NORTHERN BAJA CALIFORNIA. AS THE LOW COMES CLOSER...IT WILL DRAW MORE MOISTURE FROM THE SUBTROPICAL PACIFIC OCEAN AND CREATE A NEW AND MORE VIGOROUS BATCH OF RAIN AND SNOW SHOWERS ACROSS THE STATE WITH THUNDERSTORMS SOUTHEAST AND EAST CENTRAL. WINTER WEATHER ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE NORTH THROUGH THIS MORNING. FURTHERMORE...SNOW ADVISORIES AND WINTER STORM WATCHES HAVE BEEN ISSUED FOR TODAY THROUGH THURSDAY. PLEASE REFER TO THESE STATEMENTS FOR PRECISE TIMES...LOCATIONS AND OTHER INFORMATION. .DAYS TWO THROUGH SEVEN... THE UPPER LOW WILL CROSS SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON AS IT EXITS TOWARD THE NORTHEAST. THUS...SNOW ADVISORIES AND WINTER STORM WATCHES WILL CONTINUE ON THURSDAY. PLEASE REFER TO THESE STATEMENTS FOR ADDITIONAL INFORMATION. WE DO NOT EXPECT HAZARDOUS WEATHER FRIDAY THROUGH MONDAY...BUT LONG RANGE CHARTS INDICATE ANOTHER POTENTIALLY HAZARDOUS UPPER LEVEL LOW MAY APPROACH THE STATE FROM CENTRAL CALIFORNIA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECAST FOR PLANNING PURPOSES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:28 PM MST | Severe Thunderstorm Warning | ABQ | Roosevelt | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.